Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 143, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 20, 2019, 9:46 PM EDT for Ashtabula County, Lake County, Ohio; Crawford County, Erie County, Pennsylvania. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2019, 9:46 PM EDT (01:46 UTC)
- Expired
- Jul 20, 2019, 10:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashtabula County, OH, Lake County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 112 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 10:03 PM EDT | TSTM WND DMG | 4 Ese Geneva-On-The-Lak, OH | SEVERAL TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2715 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
685
WUUS51 KCLE 210146
SVRCLE
OHC007-085-PAC039-049-210245-
/O.NEW.KCLE.SV.W.0143.190721T0146Z-190721T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
946 PM EDT Sat Jul 20 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Northeastern Lake County in northeastern Ohio...
Northern Ashtabula County in northeastern Ohio...
Southwestern Erie County in northwestern Pennsylvania...
Northwestern Crawford County in northwestern Pennsylvania...
* Until 1045 PM EDT.
* At 945 PM EDT, a severe thunderstorm was located over
Geneva-On-The-Lake, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Ashtabula, Conneaut, Geneva-On-The-Lake, Geneva, Madison, Girard,
North Kingsville, Albion, Lake City, Austinburg, Kingsville,
Pierpont, North Perry, Conneautville, Cranesville, Springboro,
Platea, Edgewood, Plymouth Center and North Madison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4168 8026 4180 8116 4190 8103 4191 8092
4195 8082 4196 8076 4201 8058 4208 8025
TIME...MOT...LOC 0145Z 270DEG 33KT 4184 8090
HAIL...<.75IN
WIND...60MPH
$$
Oudeman3 follow-up statements
060
WWUS51 KCLE 210201
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
1001 PM EDT Sat Jul 20 2019
OHC085-210210-
/O.CAN.KCLE.SV.W.0143.000000T0000Z-190721T0245Z/
Lake OH-
1001 PM EDT Sat Jul 20 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAKE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4168 8026 4178 8100 4185 8100 4191 8092
4195 8082 4196 8076 4201 8058 4208 8025
TIME...MOT...LOC 0200Z 265DEG 32KT 4188 8073
$$
OHC007-PAC039-049-210245-
/O.CON.KCLE.SV.W.0143.000000T0000Z-190721T0245Z/
Ashtabula OH-Erie PA-Crawford PA-
1001 PM EDT Sat Jul 20 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHERN ASHTABULA...SOUTHWESTERN ERIE AND NORTHWESTERN CRAWFORD
COUNTIES...
At 1000 PM EDT, a severe thunderstorm was located near North
Kingsville, or near Ashtabula, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Ashtabula, Conneaut, Geneva-On-The-Lake, Geneva, Girard, North
Kingsville, Albion, Lake City, Austinburg, Kingsville, Pierpont,
Conneautville, Cranesville, Springboro, Platea, Edgewood, Plymouth
Center, Kelloggsville and Avonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4168 8026 4178 8100 4185 8100 4191 8092
4195 8082 4196 8076 4201 8058 4208 8025
TIME...MOT...LOC 0200Z 265DEG 32KT 4188 8073
HAIL...<.75IN
WIND...60MPH
$$
Oudeman878
WWUS51 KCLE 210226
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
1026 PM EDT Sat Jul 20 2019
OHC007-PAC039-210235-
/O.CAN.KCLE.SV.W.0143.000000T0000Z-190721T0245Z/
Ashtabula OH-Crawford PA-
1026 PM EDT Sat Jul 20 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ASHTABULA AND
NORTHWESTERN CRAWFORD COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4185 8026 4185 8052 4198 8052 4208 8025
TIME...MOT...LOC 0225Z 263DEG 35KT 4195 8035
$$
PAC049-210245-
/O.CON.KCLE.SV.W.0143.000000T0000Z-190721T0245Z/
Erie PA-
1026 PM EDT Sat Jul 20 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR SOUTHWESTERN ERIE COUNTY...
At 1025 PM EDT, a severe thunderstorm was located near Girard, or 11
miles east of Conneaut, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Law enforcement reported trees down in Saybrook in
Ashtabula County with this storm.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Girard, Albion, Lake City, Cranesville, Platea and Avonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4185 8026 4185 8052 4198 8052 4208 8025
TIME...MOT...LOC 0225Z 263DEG 35KT 4195 8035
HAIL...<.75IN
WIND...60MPH
$$
Oudeman034
WWUS51 KCLE 210245
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
1045 PM EDT Sat Jul 20 2019
PAC049-210254-
/O.EXP.KCLE.SV.W.0143.000000T0000Z-190721T0245Z/
Erie PA-
1045 PM EDT Sat Jul 20 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ERIE COUNTY WILL
EXPIRE AT 1045 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Erie County until 1115 PM.
LAT...LON 4185 8026 4185 8052 4198 8052 4208 8025
TIME...MOT...LOC 0244Z 270DEG 33KT 4195 8013
$$
OudemanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 9:39 PM EDT, 7 minutes earlier.
Area forecast discussion, Jul 20, 9:39 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 939 PM EDT Sat Jul 20 2019 .SYNOPSIS... A ridge of high pressure will build northeast over the eastern United States and linger through tonight. A cold front will move south across the area Sunday. High pressure will build east out of the middle Mississippi Valley region Tuesday to the Ohio Valley by Wednesday with below average temperatures. && .NEAR TERM /THROUGH SUNDAY NIGHT/... Line of whats left of thunderstorms arrived into the area and remains a bit active over the eastern portions of the area. The line weakened over the west. Will keep a chance to likely POPs over the east this evening and then taper it off. Reduced POPs to chance in the west. Temperatures continue to cool at this time due to the rain and now that sun has set. Previous Discussion... Immediate term forecast remains conditional and uncertain, as a long lived MCS moving into western MI seems to be tracking southeast towards the area. As the past few days, hi res guidance has been poor with handling the ongoing convection, slow to assimilate the current radar trends. Environmentally, favorable conditions exist downstream of the MCS towards the region, so would anticipate that the precipitation will make it into the area in some form after 00Z. The question is if the MCS will be able to maintain a good cold pool/shear balance to capitalize on the highly unstable environment that awaits ahead of it. If the storms intensify tracking into southeast MI over the next few hours, confidence would greatly increase in strong to possible severe thunderstorms making into the northwest part of the forecast area this evening, with damaging winds the primary threat. For now, have upped pops into the mid chance range, but may need another upward adjustment with the early evening update depending on the radar trend at that point. The convection should diminish overnight across the area, and have diminished pops after 06Z across the area. Synoptic front will push south into the area late overnight into tomorrow morning. Models are trending redevelopment of shower/storms across the southern part of the area tomorrow afternoon/evening, highlighted by the SPC Day 2 marginal risk. Temperatures will cool a bit behind the front across the area, although highs may reach the lower 90s across the southern part of the forecast area. The lingering high dewpoints will combine with the temps to produce heat indices near 100. Will hold off on extending any heat headline for Sunday at this point, with a good bit of uncertainty with how the potential evening/overnight convection impacts the southward movement of the synoptic front and the temperature recovery tomorrow afternoon. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... The main upper trough axis pushes through on Monday and takes the frontal boundary away from the region. Will still need precip chances mentioned for Monday with the upper trough, but conditions will improve from northwest to southeast as the day progresses. Temperatures will actually be a touch below normal with mid/upper 70s expected. Dewpoints, although already stepped down from what they were over the weekend, will continue to drop and reach very comfortable 50s for Tuesday. Have 20 percent chances of a shower both Tuesday and Wednesday with the general troughiness and cool air aloft. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... The high shifts overhead mid week and then east late week. Will have fair weather and temperatures that will slowly warm through the end of the week. The next front arrives over the weekend or early next week. At this point will just have precip chances entering the picture Saturday night. So by Saturday have temperatures back into the mid 80s. && .AVIATION /00Z Sunday THROUGH Thursday/... A line of thunderstorms continues to move southeast toward the area and is about to enter Lucas County. The line appears to be weakening with time as it approaches the region as the outflow boundary is outrunning the thunderstorms. Gusty winds to 30 to 40 knots possible with the gust front so be alert for that. A secondary round of thunderstorms will follow the main line and will have to be monitored for severe threat. A cluster of thunderstorms developed over Geauga County and will move east toward the Youngstown terminal. It should quiet down later tonight and then as cold front approaches tomorrow, another threat for showers and thunderstorms can be expected in the morning. Shower and thunderstorm threat diminishes in the afternoon with improving conditions. OUTLOOK...Non-VFR possible through Monday. && .MARINE... Storms will precede the cold front tonight and diminish during the day Sunday as the front slowly sags southward. Winds will shift to the north and make the lake a bit choppy, especially Monday. We may not reach Small Craft Criteria, but it may be close. Northerly flow will continue through mid week with high pressure centered just west of the Great Lakes. The high will shift across Lake Erie for the latter half of the week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt/Lombardy SHORT TERM...Oudeman LONG TERM...Oudeman AVIATION...Lombardy MARINE...Oudeman
Hazardous weather outlook, Jul 20, 8:03 PM EDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 803 PM EDT Sat Jul 20 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-220015- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 803 PM EDT Sat Jul 20 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 20, 8:16 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
816 PM EDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 4 ENE ROAMING SHORES 41.66N 80.76W
07/20/2019 ASHTABULA OH FIRE DEPT/RESCUE
TREE DOWN. TIME ESTIMATED BY RADAR.
&&
BMSpecial weather statement, Jul 20, 8:23 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Cleveland OH
823 PM EDT Sat Jul 20 2019
OHZ012-013-210115-
Geauga-Lake-
823 PM EDT Sat Jul 20 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GEAUGA AND SOUTH
CENTRAL LAKE COUNTIES...
At 822 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Mentor to near South Russell.
Movement was east at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Chardon, Solon, South Russell, Middlefield, Burton, Chesterland,
Kirtland, Parkman, Chagrin Falls, Huntsburg, Claridon, Montville,
Bentleyville, Bainbridge, Hunting Valley, Waite Hill and Aquilla.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4164 8101 4135 8101 4135 8131 4137 8140
4142 8139 4142 8137 4144 8137 4145 8139
4157 8138 4161 8136
TIME...MOT...LOC 0022Z 268DEG 19KT 4162 8130 4139 8132
OudemanLocal storm report, Jul 20, 8:52 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
852 PM EDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 1 SSW CHARDON 41.57N 81.22W
07/20/2019 GEAUGA OH 911 CALL CENTER
TREE ON HOUSE. TIME ESTIMATED FROM RADAR.
&&
BMLocal storm report, Jul 20, 8:56 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
856 PM EDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM TSTM WND DMG CHARDON 41.58N 81.20W
07/20/2019 GEAUGA OH 911 CALL CENTER
TREE DOWN.
&&
BMLocal storm report, Jul 20, 9:01 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
901 PM EDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 1 SE CHARDON 41.57N 81.20W
07/20/2019 GEAUGA OH 911 CALL CENTER
TREE ON GARAGE. TIME ESTIMATED FROM RADAR.
&&
BMSpecial weather statement, Jul 20, 9:43 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Cleveland OH
943 PM EDT Sat Jul 20 2019
OHZ012-014-089-210230-
Lake-Ashtabula Lakeshore-Ashtabula Inland-
943 PM EDT Sat Jul 20 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAKE AND NORTHERN
ASHTABULA COUNTIES...
At 943 PM EDT, a strong thunderstorm was located over
Geneva-On-The-Lake, moving east at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Ashtabula, Conneaut, Geneva-On-The-Lake, Geneva, Madison, North
Kingsville, Austinburg, Kingsville, Pierpont, North Perry, Edgewood,
Plymouth Center, North Madison and Kelloggsville.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4171 8053 4180 8114 4182 8113 4186 8101
4187 8090 4189 8082 4191 8080 4191 8077
4192 8075 4192 8072 4198 8052
TIME...MOT...LOC 0143Z 270DEG 33KT 4184 8093
OudemanThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:23 PM EDT | Special Weather Statement | CLE | Geauga | 52 min |
| Jul 20, 8:30 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Trumbull | 60 min |
| Jul 20, 8:47 PM EDT | Special Marine Warning | CLE | 58 min | |
| Jul 20, 9:40 PM EDT | Special Marine Warning | CLE | 79 min | |
| Jul 20, 9:43 PM EDT | Special Weather Statement | CLE | Ashtabula | 47 min |
| Jul 21, 4:14 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 61 min |
| Jul 21, 4:34 PM EDT | Areal Flood Advisory | CLE | Wayne | 4 hr |
| Jul 21, 4:47 PM EDT | Areal Flood Advisory | CLE | Wayne | 4 hr |
| Jul 21, 4:58 PM EDT | Flash Flood Warning | CLE | Wayne | 5 hr |
| Jul 21, 5:01 PM EDT | Flash Flood Warning | CLE | Mahoning | 3 hr |
| Jul 21, 5:27 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 63 min |
| Jul 21, 5:30 PM EDT | Special Weather Statement | CLE | Wood | 45 min |
| Jul 21, 5:46 PM EDT | Areal Flood Advisory | CLE | Crawford, Wyandot | 4 hr |
| Jul 21, 6:04 PM EDT | Areal Flood Advisory | CLE | Mahoning, Trumbull | 3 hr |
| Jul 21, 6:28 PM EDT | Special Weather Statement | CLE | Wood | 62 min |
| Jul 21, 6:31 PM EDT | Areal Flood Advisory | CLE | Ashland, Crawford, Richland | 4 hr |
| Jul 21, 6:35 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Sandusky, Seneca, Wood | 55 min |
| Jul 21, 6:55 PM EDT | Special Weather Statement | CLE | Richland | 50 min |
| Jul 21, 6:58 PM EDT | Tornado Warning | CLE | Hancock, Seneca, Wood | 47 min |
| Jul 21, 7:04 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Richland | 56 min |
| Jul 21, 7:10 PM EDT | Flash Flood Warning | CLE | Ashland, Crawford, Richland | 6 hr |
| Jul 21, 7:26 PM EDT | Flash Flood Warning | CLE | Wyandot | 6 hr |
| Jul 21, 7:50 PM EDT | Areal Flood Advisory | CLE | Ashland, Holmes, Knox, Richland | 6 hr |
| Jul 20, 10:20 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 37 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.